MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SKYLINE ANTERIOR CERVICAL PLATE SYSTEM THREE LEVEL PLATE 66MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

MEDOS INTERNATIONAL SàRL CH SKYLINE ANTERIOR CERVICAL PLATE SYSTEM THREE LEVEL PLATE 66MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 186803066
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned.A photo-investigation was performed upon inspecting the images provided, it was observed that the one of the top screws was deformed which could have caused the complaint condition.However, the root cause of the breakage cannot be determined based on the available image.A functional test was not able to perform since the device was not returned but the overall complaint condition can be confirmed from the provided images.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.Conclusion: the complaint condition can be confirmed during photo investigation.During the investigation, no product design issues, or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot: the combination of the product code: 186803066 and lot number: 303136 doesn't exist in our system, please let us know if any update is done on it.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that the skyline screwdriver cam tightener shaft broke during a demonstration to the surgeon.There was no procedure and patient involved.Concomitant device reported: unknown screw (part# unknown, lot# unknown, quantity unknown).This complaint involves (2) devices.This report is for (1) skyline anterior cervical plate system three level plate 66mm.This report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary: investigation flow: damage/ device functional.Visual inspection: the sky 3 level plte 66mm ti (p/n: 186803066, lot #:303136) was returned and received at us cq.Upon visual inspection, it was observed that one of the blocking screw was found little deformed.No other defects were observed with the plate.Functional test: the functional test cannot be performed as the mating device is damage.The alleged complaint condition could have happened due to the deformation of one of the blocking screw on plate.The complaint can not be replicated with the returned device.Device failure/defect is identified.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Document/specification review: based on the date of manufacture, all related drawings are reflecting the current and manufactured revision were reviewed: complaint was confirmed.The deform condition of the blocking screw on the plate could have complaint condition of "jammed/seized" when trying to remove through the sky cam tightener shaft.Investigation conclusion: the complaint condition is confirmed for the sky 3 level plte 66mm ti (p/n: 186803066, lot #:303136).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: the combination of the product code: 186803066 and lot number: 303136.Doesn't exist in our system.Manufactured date: 15-mar-2021.A manufacturing-related potential cause was not suspected, therefore, per franchise complaint product investigation procedure (b)(6) no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SKYLINE ANTERIOR CERVICAL PLATE SYSTEM THREE LEVEL PLATE 66MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
SENTIO (INNOVATIVE SURGICAL SOLUTIONS, LLC)
50461 west pontiac trail
wixom MI 48393
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle 02400
SZ   02400
6103142063
MDR Report Key12681591
Report Number1526439-2021-02233
Device Sequence Number4298009
Product Code KWQ
UDI-Device Identifier10705034133850
UDI-Public(01)10705034133850
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K171439
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186803066
Device Catalogue Number186803066
Device Lot Number303136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date11/25/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown